News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: U. Colitis


 shabbychic - Thu Feb 23, 2006 11:37 pm

I am a middle aged women, with U colitis. I have tried all the meds, diets etc. in the past 2 yrs, except Imuran. Nothing so far has helped. My Doctor wants me to have my colon removed. I am so very scared of this surgery. About every 3 mths. I need w. blood transfusions, as I have low hemoglobin {64}. My Doctor said that I can't keep having transfusions, I would like to know why. Are they harmful? Is asking to try Imuran unreasonable. I am trying desperately to avoid major surgery. I am managing the pain, have learned how to live with it and the diarrhea ect. but I need a solution soon Please, advise me. When I ask my doctor but he tends to get upset with me , avoids the question and then I get upset. Then when I'm stressed the colitis gets worst if that is possible. I really need your opinion. Any advice would be much appreciated
Thank You
 Theresa Jones, RN - Wed May 24, 2006 8:22 am

User avatar Hi shabbychic,
The problem with repeated blood transfusions, although the incidence of transfusion reactions are low, the risk of such reactions may increase over time. The decision for surgical treatment when all other attempts of treatment has failed is typically determined by the physician and the patients quality of life. Sometimes a second opinion from a different physician aides one in making decisions regarding treatment. The risk of increased complications related to ulcerative colitis may include massive hemorrhage, colon rupture, colon cancer, etc. I have included a link below if you would care to view.
Click here!
Sincerely,
Theresa Jones, RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here